# SDR FDEA201501020011

- Difficulty date: January 2, 2015
- Submitted: January 5, 2015
- Operation: Air carrier
- Aircraft: N522FE
- Make and model: Doug MD-11F
- Aircraft serial: 48476
- Aircraft time: 72,793 hours, 12,420 cycles
- Engine: Pwa PW4462
- Engine time: 2,783 hours, 880 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Dirty
- Location: Ac Bay
- Part time: 61,126 hours, 10,981 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EXPERIENCED FUME EVENT, OIL VAPOR SMELL, IN COCKPIT & CABIN WHEN STARTING NR 1 ENG.  CREW WILL FILE MANDATORY FLIGHT SAFETY REPORT.  ACCORDING TO MY RESEARCH THIS IS A MANDATORY REPORTABLE ITEM TO THE FAA.  NOTED OIL SMELL AFTER STARTING NR 1 ENG, SMELL WAS ONLY   MOMENTARY & DISSIPATED RATHER QUICKLY.  NO FURTHER DEFECTS NOTED & THEY CONTINUED ON.  R & R PACK 1, 2 & 3 COALESCE BAGS.  PERFORMED AIR CONDITIONING PACK & DISTRIBUTION DUCT ODOR CLEANING IAW MM 21-53-00-7.  PERFORMED ENG NR 1 INSPECTION & CHECK IAW MM 72-00-05-6-2, NO DEFECTS NOTED.  RAN A/C PACKS WITH BOTH APU & ENG PNEUMATICS, NO OIL OR VAPOR SMELLS NOTED.  ACFT OK FOR SERVICE.
